MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Model Number EXPORTAP
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one 6f exportap export catheter to treat a mildly tortuous and calcified lesion in the mid right sfa with 100% cto.The device was inspected with no issues noted.The device was prepped per ifu with no issues.It was reported that the device failed to aspirate completely after 4 attempts were made.The stylette was removed prior to attempting aspiration.Resistance was not encountered and excessive force was not used.A clot was notice in the right sfa in the instent restenosis.The export catheter was used to remove the clot however it would not aspirate.A non medtronic export catheter was used to remove the clot.No patient injury was reported.
 
Additional Manufacturer Narrative
Image review: one procedural image of superficial femoral artery (sfa) was provided for review.Contrast had been injected and clots were noted in the artery.No images were provided showing the reported failure to aspirate with the export device.Additional information: it was stated that there were no pre-disposing factors or procedural issues that lead to the potential issues with aspiration issues.There was no deformation evident to the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPORT AP ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10611850
Report Number1220452-2020-00079
Device Sequence Number16464140
Product Code DXE
UDI-Device Identifier00613994431745
UDI-Public00613994431745
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberEXPORTAP
Device Catalogue NumberEXPORTAP
Device Lot Number0010189126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight108